Alert archive / Oklahoma / Flash Flood Warnings in 2017
Flash Flood Warning 85, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Aug 15, 2017, 4:42 PM CDT for Oklahoma County, Oklahoma. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2017, 4:42 PM CDT (21:42 UTC)
- Expired
- Aug 15, 2017, 6:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Oklahoma County, OK
The radar
The Norman radar (KTLX), 27 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.7 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1305 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted.
080 WGUS54 KOUN 152142 FFWOUN OKC109-152345- /O.NEW.KOUN.FF.W.0085.170815T2142Z-170815T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Norman OK 442 PM CDT TUE AUG 15 2017 The National Weather Service in Norman has issued a * Flash Flood Warning for... Oklahoma County in central Oklahoma... * Until 645 PM CDT * At 441 PM CDT, Doppler radar indicated thunderstorms producing heavy rain over Oklahoma City extending northeast to near Luther. Up to two inches of rain may form in a very short amount of time. Flash flooding is occurring or is imminent. * Some locations that will experience flooding include... Northern Oklahoma City, southeastern Edmond, Spencer, Jones, Luther, Forest Park and Lake Aluma. PRECAUTIONARY/PREPAREDNESS ACTIONS... Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, urban areas, highways, streets and underpasses as well as other drainage areas and low lying spots. && LAT...LON 3548 9752 3557 9753 3572 9714 3558 9714 $$ BRB
2 follow-up statements
390 WGUS74 KOUN 152220 FFSOUN Flash Flood Statement National Weather Service Norman OK 520 PM CDT TUE AUG 15 2017 OKC109-152345- /O.CON.KOUN.FF.W.0085.000000T0000Z-170815T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Oklahoma OK- 520 PM CDT TUE AUG 15 2017 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR NORTHEASTERN OKLAHOMA COUNTY... At 516 PM CDT, Doppler radar indicated thunderstorms producing heavy rain over eastern Oklahoma County. Up to two inches of rain have already fallen between Luther and Jones. Flash flooding is occurring or expected to begin shortly. Heavy rain has ended over north Oklahoma City and any remaining flooding is due to runoff from earlier heavy rainfall. Conditions will continue to improve in Oklahoma City as additional heavy rainfall is unlikely. Some locations that will experience flooding include... Spencer, Jones, Luther and Forest Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. && LAT...LON 3550 9744 3562 9739 3572 9714 3558 9714 $$ BRB
960 WGUS74 KOUN 152337 FFSOUN Flash Flood Statement National Weather Service Norman OK 637 PM CDT TUE AUG 15 2017 OKC109-152347- /O.EXP.KOUN.FF.W.0085.000000T0000Z-170815T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Oklahoma OK- 637 PM CDT TUE AUG 15 2017 ...THE FLASH FLOOD WARNING FOR NORTHEASTERN OKLAHOMA COUNTY WILL EXPIRE AT 645 PM CDT... Flood waters have receded. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3550 9744 3562 9739 3572 9714 3558 9714 $$ MAHALE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 3:25 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 15, 3:25 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Norman OK 325 PM CDT Tue Aug 15 2017 .DISCUSSION... Warm and very humid conditions over Oklahoma and western north Texas will help fuel strong storms this afternoon and evening. Very heavy rain is expected with the stronger storms, which may lead to areas of flooding if storms train or slow down sufficiently. There is not enough confidence in flooding to warrant a Flood Watch in this case. Persistent cloud cover has maintained a relatively stable area over southwest Oklahoma and much of north Texas, so this area will see mainly showers, with only a few weak thunderstorms. The stronger storms should be limited to central and north-central Oklahoma this afternoon/evening. Over the next several days, a series of mid/upper-level waves will pass over the region, causing periodic increases/decreases in rain chances. One of the stronger waves passes overhead tomorrow and tomorrow night, bringing the highest rain chances to the area, along with a risk of additional severe storms. This will be followed by a brief break (lower rain chances) before additional waves arrive. The more subtle waves are very difficult for models (and us) to forecast beyond a day or two, so the rain forecast is fairly "broadbrushed" until the final significant wave moves through Friday night. Both of the stronger waves will be associated with surface fronts, but no major changes in temperatures are expected. CmS && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 74 91 71 90 / 60 40 70 10 Hobart OK 73 94 71 92 / 40 20 60 20 Wichita Falls TX 77 95 73 93 / 50 30 50 30 Gage OK 71 89 65 89 / 30 20 10 10 Ponca City OK 74 90 69 89 / 60 60 60 10 Durant OK 77 92 75 90 / 20 30 50 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 03/23
Hazardous weather outlook, Aug 15, 11:02 AM CDT, 5 hours 40 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1102 AM CDT Tue Aug 15 2017 OKZ004>048-050>052-TXZ083>090-161615- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1102 AM CDT Tue Aug 15 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Scattered thunderstorms will be possible over central and northern OK this afternoon and evening. A few of these storms may become strong to severe with a threat of damaging wind gusts and hail. Very heavy rainfall may also result in localized flooding. Thunderstorm chances will increase across southern Oklahoma and western north Texas through tonight. Localized heavy rainfall will be the main threat with these storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Thunderstorms will be possible each day through Sunday. A few strong to severe storms will be possible across northern into central sections of Oklahoma Wednesday evening. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Aug 15, 4:05 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
405 PM CDT TUE AUG 15 2017
OKZ024-025-027>029-152130-
Grady OK-Oklahoma OK-Canadian OK-Cleveland OK-McClain OK-
405 PM CDT TUE AUG 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Grady...southwestern
Oklahoma...southeastern Canadian...northwestern Cleveland and
northwestern McClain Counties Until 430 PM CDT...
AT 402 PM CDT, a strong thunderstorm was located near Mustang, moving
northeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Very heavy rainfall and minor flooding in areas of poor drainage...
Locations impacted include...
Southwestern Oklahoma City, western Norman, Newcastle, Yukon,
Bethany, Mustang, Warr Acres, Tuttle, Woodlawn Park, Wiley Post
Airport, Will Rogers Airport and The Fairgrounds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3524 9781 3545 9790 3561 9764 3549 9752
3526 9752
TIME...MOT...LOC 2102Z 237DEG 18KT 3538 9777
BRBSpecial weather statement, Aug 15, 4:13 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
413 PM CDT TUE AUG 15 2017
OKZ020-026-152145-
Payne OK-Lincoln OK-
413 PM CDT TUE AUG 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR eastern Payne and northeastern
Lincoln Counties Until 445 PM CDT...
AT 410 PM CDT, strong thunderstorms were along a line extending from
3 miles southeast of Glencoe to near Yale to near Kendrick, moving
northeast at 25 MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...
Locations impacted include...
Cushing, Stroud, Yale, Glencoe, Kendrick, Quay, Avery and Parkland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3616 9682 3616 9662 3577 9662 3572 9688
3594 9684 3613 9688 3621 9695 3625 9689
3624 9682
TIME...MOT...LOC 2110Z 243DEG 23KT 3618 9690 3611 9670 3581 9680
BRBSpecial weather statement, Aug 15, 4:17 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 417 PM CDT TUE AUG 15 2017 OKZ019-025-026-152145- Oklahoma OK-Logan OK-Lincoln OK- 417 PM CDT TUE AUG 15 2017 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Oklahoma... southeastern Logan and west central Lincoln Counties Until 445 PM CDT... AT 415 PM CDT, a strong thunderstorm was located over northeastern Oklahoma City, moving northeast at 20 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Southeastern Edmond, Choctaw, Jones, Luther, Wellston, Warwick and Fallis. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3552 9727 3560 9737 3584 9709 3562 9691 TIME...MOT...LOC 2115Z 241DEG 17KT 3559 9725 BRB
Special weather statement, Aug 15, 4:24 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
424 PM CDT TUE AUG 15 2017
OKZ025-028-029-152200-
Oklahoma OK-Cleveland OK-McClain OK-
424 PM CDT TUE AUG 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR western Oklahoma...northwestern
Cleveland and northwestern McClain Counties Until 500 PM CDT...
AT 420 PM CDT, strong thunderstorms were along a line extending from
near Warr Acres to the west side of Oklahoma City, moving northeast
at 25 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...
Locations impacted include...
Oklahoma City, northwestern Norman, Edmond, Moore, Midwest City, Del
City, Newcastle, Bethany, Choctaw, Warr Acres, The Village, Spencer,
Nichols Hills, Jones, Nicoma Park, Valley Brook, Stanley Draper Lake,
Tinker Air Force Base, Forest Park and Woodlawn Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3561 9733 3547 9729 3530 9731 3522 9766
3558 9768 3573 9746
TIME...MOT...LOC 2120Z 242DEG 21KT 3554 9761 3532 9761
BRBLocal storm report, Aug 15, 4:27 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
427 PM CDT TUE AUG 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND GST 1 SE STILLWATER 36.10N 97.04W
08/15/2017 E60 MPH PAYNE OK PUBLIC
50-60 MPH. TIME ESTIMATED BY RADAR. NO
DAMAGE REPORTED.
&&
MADSpecial weather statement, Aug 15, 4:30 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
430 PM CDT TUE AUG 15 2017
OKZ030-031-152200-
Pottawatomie OK-Seminole OK-
430 PM CDT TUE AUG 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Pottawatomie and
northeastern Seminole Counties Until 500 PM CDT...
AT 429 PM CDT, a strong thunderstorm was located near Little, moving
northeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Seminole, Cromwell, Little and Centerview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3523 9664 3538 9672 3546 9664 3546 9663
3540 9662 3539 9661 3541 9659 3539 9655
3539 9653 3544 9657 3545 9655 3546 9654
3543 9651 3543 9649 3546 9648 3546 9645
3531 9644
TIME...MOT...LOC 2129Z 226DEG 18KT 3533 9664
BRBThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 4:18 AM CDT | Areal Flood Advisory | OUN | Jackson | 117 min |
| Aug 15, 7:19 AM CDT | River Flood Warning | OUN | Cotton | 24 hr |
| Aug 15, 10:25 AM CDT | Special Weather Statement | OUN | Oklahoma | 50 min |
| Aug 15, 2:13 PM CDT | Special Weather Statement | OUN | Grady | 47 min |
| Aug 15, 2:38 PM CDT | Special Weather Statement | OUN | Logan | 37 min |
| Aug 15, 3:11 PM CDT | Special Weather Statement | OUN | Payne | 34 min |
| Aug 15, 3:13 PM CDT | Special Weather Statement | OUN | Oklahoma | 32 min |
| Aug 15, 3:21 PM CDT | Special Weather Statement | OUN | Lincoln | 24 min |
| Aug 15, 3:35 PM CDT | Special Weather Statement | OUN | Oklahoma | 25 min |
| Aug 15, 3:43 PM CDT | Special Weather Statement | OUN | Lincoln, Payne | 32 min |
| Aug 15, 4:05 PM CDT | Special Weather Statement | OUN | Canadian | 25 min |
| Aug 15, 4:10 PM CDT | Areal Flood Advisory | OUN | Canadian, Oklahoma | 2 hr |
| Aug 15, 4:13 PM CDT | Special Weather Statement | OUN | Payne | 32 min |
| Aug 15, 4:17 PM CDT | Special Weather Statement | OUN | Lincoln | 28 min |
| Aug 15, 4:24 PM CDT | Special Weather Statement | OUN | Oklahoma | 36 min |
| Aug 15, 4:30 PM CDT | Special Weather Statement | OUN | Seminole | 30 min |
| Aug 15, 4:54 PM CDT | Special Weather Statement | OUN | Oklahoma | 36 min |
| Aug 15, 5:01 PM CDT | Special Weather Statement | OUN | Lincoln | 29 min |
| Aug 15, 5:12 PM CDT | Areal Flood Advisory | OUN | Lincoln | 2 hr |
| Aug 15, 5:24 PM CDT | Special Weather Statement | OUN | Seminole | 36 min |
| Aug 15, 5:28 PM CDT | Special Weather Statement | OUN | Oklahoma | 32 min |
| Aug 15, 5:35 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Seminole | 40 min |
| Aug 15, 5:59 PM CDT | Special Weather Statement | OUN | Oklahoma | 31 min |
| Aug 15, 6:14 PM CDT | Special Weather Statement | OUN | Seminole | 46 min |
| Aug 15, 6:27 PM CDT | Special Weather Statement | OUN | Pontotoc | 33 min |
Nearby
Flash Flood Warnings in Oklahoma, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.